MAUDE Adverse Event Report: MEDTRONIC, INC INTRAKIT; INTRODUCER, CATHETER

MEDTRONIC, INC INTRAKIT; INTRODUCER, CATHETER
Catalog Number INT6F11C2
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use an intrakit device during a procedure.There was no damage noted to packaging of the 6f intrakit.The device was removed from packaging per ifu and inspected with no issues noted.The device was prepped per ifu with no issues noted.The device was properly hydrated.No resistance was encountered during insertion and no force was applied.Leakage of the sheath through the hub occurred during insertion, with a lot of blood loss.There was no issue with the dilator.No special intervention was required.The physician replaced the sheath with a non-medtronic sheath.The patient is alive with no injury reported.The age of the patient is approximate.
 
Additional Manufacturer Narrative
Photographic analysis: the photograph received shows an opening in the "gland" of the device that would allow blood loss.This is consistent with the returned sample.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: as received the guide wire is engaged in the dilator.The introducer was received bloody and the hemostasis valve inside the hub is dislodged leaving an opening for blood loss.With the naked eye an opening can be seen in the valve.Back lit shows the valve is dislodged within the hub leaving a gap between the valve and hub.The hub cap was removed to reveal the dislodged gland.The gland was removed and inspected.The gland appears to be intact, the slit is present on both sides.The dilator from the kit was inserted into the gland.The dilator entered the center of the slit as expected.The inside of the hub and shelf the gland sits on appears without defect.The hub cap appears with out issue.The gland was placed back in the hub and appears to seat without issue.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
INTRAKIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7086049
Report Number1220452-2017-00123
Device Sequence Number1079991
Product Code DYB
UDI-Device Identifier20643169712267
UDI-Public20643169712267
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K162097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Catalogue NumberINT6F11C2
Device Lot Number2017035273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2017
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer02/13/2018
03/16/2018
04/26/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date03/14/2018
04/13/2018
05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight75